Thunderstorm Wind, Adams
- When
- March 31, 3:57 PM CST
- Where
- Adams County, Lima
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.180, -91.380
A large squall line formed ahead of a weak cold front. As the storms moved east across Missouri and Illinois, numerous reports of large hail and damaging winds were received, including an EF0 tornado in the city of St.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A large squall line formed ahead of a weak cold front. As the storms moved east across Missouri and Illinois, numerous reports of large hail and damaging winds were received, including an EF0 tornado in the city of St. Louis.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 31, 1:48 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SAT MAR 31 2007 .DISCUSSION... MAIN CONCERN DEALS WITH CHANCES FOR SEVERE WEATHER THROUGH THIS EVENING OVER THE AREA WITH A TORNADO WATCH CURRENTLY IN EFFECT UNTIL 9 PM OVER THE NRN COUNTIES OF THE CWA. NARROW LINE OF TSRA IS MOVG EWD WITH ISOLD TSRA THAT IS DEVELOPING AHEAD OF THE LINE. EXPECT THIS MODE TO BE PREDOMINANT THROUGH THE EVENING HOURS GIVEN RELATIVELY WEAK INSTABILITY/HIGH SHEAR ENVIRONMENT AND THE ALIGNMENT OF THE SHEAR VECTORS WITH THE COLD FRONT. GIVEN THE IMPRESSIVE LOW AND DEEP LAYER SHEAR...SHOULD SEE A FEW SUPERCELLS WITH ATTENDANT SMALL RISK OF TORNADOES AS THIS LINE MOVES EWD INTO SLIGHTLY HIGHER DEWPOINT AXIS AND BACKED WINDS. FRONT SHOULD SWEEP EAST OF AREA BY LATE THIS EVENING ENDING TSRA...BUT HAVE SLGT CHC OF SHRA OVER NRN HALF OF CWA OVERNIGHT AND SUNDAY AS BOTH THE GFS/NAM HINTS AT ISOLD SHRA WRAPPING AROUND THE SRN PERIPHERY OF THE UPPER LOW. GFS/NAM LOOK TO BE IN RELATIVELY GOOD AGREEMENT WITH CURRENT STORM SYSTEM LIFTING OUT AND ANOTHER TROUGH DIGGING SEWD AND CLOSING OFF OVER THE UPPER MIDWEST BY TUESDAY. NOT MUCH COOL DOWN AFTER TONIGHTS FRONT WITH AIRMASS OF PACIFIC ORIGIN. WINDS WILL BE WESTERLY TOMORROW AND SOUTHWESTERLY ON MONDAY WITH 850MB TEMPS OF +4 TO +8C TOMORROW AND +12 TO +16C ON MONDAY. TEMPERATURES MAY GET HELD DOWN OVER THE NRN HALF OF THE CWA TOMORROW GIVEN MORE CLOUDS. JUST USED BLEND OF GFS AND NAM MOS GUIDANCE TO TEMPS. HAVE LIMITED CHC OF TSRA TO JUST THE NRN PART OF THE CWA OVERNIGHT MONDAY NIGHT AS LOW LEVEL JET INCREASES CAUSING INCREASE IN LOW LEVEL CONVERGENCE AND MOISTURE TRANSPORT INTO AREA. LOOKS LIKE A DECENT CHANCE OF TSRA ON TUESDAY/TUESDAY EVENING AS LARGE SCALE LIFT AND SFC CONVERGENCE WILL BE ACTING ON MLCAPES IN THE 1500-2500 J/KG RANGE. DEEP LAYER SHEAR OF 30-45 KTS AND ORIENTATION OF COLD FRONT SUGGEST POTENTIAL FOR SVR MULTICELL LINE/POSSIBLE SUPERCELLS. IN THE EXTENDED RANGE (WED-NEXT SAT)...UPPER FLOW WILL UNDERGO SIGNIFICANT AMPLIFICATION BY LATE IN THE WEEK...WITH A LONGWAVE TROUGH IN THE EAST AND A RIDGE OVER THE WEST. THIS WILL FINALLY MEAN A BIG CHANGE IN TEMPERATURES...GOING FROM WELL ABOVE NORMAL TO BELOW NORMAL. MOST OF THE MODELS SEEM IN REASONABLE AGREEMENT WITH THE OVERALL PATTERN...THOUGH THE ECWMF IS FASTER AND NOT AS DEEP WITH THE UPPER TROUGH BY LATE IN THE WEEK. MODELS GENERALLY AGREE THAT SFC HIGH WILL BUILD DOWN INTO THE REGION BEHIND THE LATE TUESDAY FRONT. NOT SEEING MUCH SUPPORT FOR ANY PRECIPITATION THE REST OF THE WEEK IN THE NWLY FLOW ALOFT SO HAVE GONE DRY. GFS ENSEMBLE MOS AT KSTL HAS BEEN WARMING WITH EACH RUN THRUOUGH TUESDAY...BUT ACTUALLY HAS BEEN COOLING BIT FOR WEDNESDAY AND THURSDAY WHICH INCREASES CONFIDENCE GIVEN RECENT WEEK RUNS OF TRYING TO COOL THINGS DOWN TOO QUICKLY. TEMPERATURES GENERALLY FOLLOW A BLEND OF GFS ENSEMBLE MOS...NCEP GUIDANCE AND PERSISTENCE. BRITT && .AVIATION... FOR THE 18Z TAFS...CDFNT/DRYLN EXTDG FM SFC LOW OVR NERN KS S THRU ERN OK WL MOVE EWD THRU THE CWA THIS AFTN AND THIS EVNG. A THIN LN OF CONVECTION HAD RECENTLY DVLPD FM JUST SW OF SZL TO JUST E OF JLN. WILL FCST A COUPLE OF HRS OF TSRA AT THE TAF SITES THIS AFTN INTO THIS EVNG. WILL INCLUDE A TEMPO GRP OF TSRA IN COU DURING THE EARLY TO MID AFTN HRS...AND DURING THE LT AFTN AND EARLY EVNG HRS IN UIN...STL AND SUS. WILL ALSO FCST SCT-BKN CUMULUS CLOUDS AT 3000-4000 FT THIS AFTN ALONG WITH A MID LVL CLOUD CEILING. STG AND GUSTY SLY SFC WNDS WILL GRADUALLY VR ARND TO A SWLY DIRECTION BHND THE CDFNT/DRYLN. LOW LVL CLOUDS WILL CLR OUT BHND THE CDFNT/DRYLN THIS EVNG. LOOKING AT MDL RH PROGS IT APRS THAT THERE WILL BE MID LVL CLOUDINESS LT TGT AND EARLY SUN MRNG AHD OF A RELATIVELY WK SHRTWV TROF MOVG EWD THRU THE CWA. MDLS GENERATE SOME QPF WITH THIS FEATURE MAINLY BTWN 06Z SUN AND 12Z SUN BUT WILL LIKELY LEAVE TAFS DRY FOR NOW LT TGT AND SUN MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 427 PM CDT SAT MAR 31 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 427 PM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS MISSOURI AND ILLINOIS. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES... LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDTIONAL STRONG THUNDERSTORMS ARE POSSBILE OVER THE AREA ON TUESDAY AND TUESDAY EVENING AS ANOTHER FRONT MOVES ACROSS THE MIDWEST. AFTER A STRETCH OF UNSEASONABLY WARM WEATHER...MUCH COOLER WEATHER IS EXPECTED TO MOVE INTO THE AREA BEHIND A COLD FRONT ON TUESDAY NIGHT. FROST IS POSSIBLE LATE NEXT WEEK AS OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY EARLY THIS EVENING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL SHELBINA 39.69N 92.04W
03/31/2007 M0.75 INCH SHELBY MO TRAINED SPOTTER
PENNY SIZE HAIL WITH STRONG WINDS.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
307 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG SHELBINA 39.69N 92.04W
03/31/2007 SHELBY MO TRAINED SPOTTER
LIGHT POLE DOWN ON WEST ELM STREET IN THE CITY LIMITS.
&&
BRITTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
408 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL STEFFENVILLE 39.97N 91.88W
03/31/2007 E0.75 INCH LEWIS MO CO-OP OBSERVER
DIME SIZE HAIL.
0358 PM HAIL 7 NNW MONTICELLO 40.12N 88.63W
03/31/2007 E0.75 INCH PIATT IL PUBLIC
DIME SIZE HAIL REPORTED IN WILLIAMSTOWN.
&&
BRITTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SAT MAR 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 7 NNW MONTICELLO 40.21N 91.76W
03/31/2007 E0.75 INCH LEWIS MO PUBLIC
DIME SIZE HAIL REPORTED IN WILLIAMSTOWN.
&&
BRITTThe Quad Cities radar (KDVN), 173 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19896, 19897.